....went to my internist this morning....

iVillage Member
Registered: 03-20-2001
....went to my internist this morning....
24
Tue, 02-21-2012 - 8:23am

No news yet though. I called early this morning and surprisingly enough, after I explained that I wasn't better since 27 Jan he told me to "come right over". (wow how lucky is that, there was no waiting time either?) So I did. My head cold is MUCH better , it's just the coughing at night and this arm and leg weakness. Can't walk too well too long, driving was kinda scary, but made it there and back. Dr held on to me going into his office. (he's so nice) He took 4 vials of blood and I'll have the results tomorrow morning. He prescribed an anitbiotic (3 day) and told me to stop taking my statins (cholesterol med) as that can produce the weak shaky arms and legs. Interesting.

Diva is here again today, as dil now has the sniffles and doesn't want to go out to walk Coffee in this sub zero weather, and ds is too busy to take diva to work with him (we are on our way upstairs to take a nap). Grammy to the rescue LOL

Pages

iVillage Member
Registered: 04-24-2000
Tue, 02-21-2012 - 1:09pm

Soooo glad you did finally go to the dr's !!!

Photobucket
iVillage Member
Registered: 12-12-1997
Tue, 02-21-2012 - 2:59pm

I had the same weakness in my right arm when my doc upped my dosage of my statin med. She took it back down and the weakness went away.


Powered by CGISpy.com

iVillage Member
Registered: 07-04-2007
Tue, 02-21-2012 - 5:43pm
Hope you (and Diva) had a good nap! Glad you were able to see your internist. Probably a good idea to take you off the statin until you find out what is going on with the weakness in you legs and arms.

Keith can't take Lipitor. He started having muscle weakness so went to the doctor. Found that his liver was begin to fail also so the doctor wanted to put him in the hospital to detox his system but, being the stubburn person he is, he would not go to the hospital. It took longer but they did it with meds. The doctor switched his cholesterol med and he has not had any problems from it. Scary, but that is why my doctor does blood work every six months because it can happen even when you've been on the meds for months without having any problems.

Michelle/mica_ga


Kindness is more important than wisdom,

iVillage Member
Registered: 07-04-2007
Tue, 02-21-2012 - 5:47pm
Yes, Ann, you should talk with your doctor anytime you start having muscle weakness when you are taking a statin. Maybe another medicine would work with no problems--but it would be great to be able to go off it altogether. My doc wanted to up my dosage last year but I wouldn't do it--I promised to take fish oil pills rather than increase the dosage.

Michelle/mica_ga


Kindness is more important than wisdom,

iVillage Member
Registered: 12-12-1997
Tue, 02-21-2012 - 11:10pm

Lipitor is what I take and I too get checked every 6 months.


Powered by CGISpy.com

iVillage Member
Registered: 12-09-2003
Wed, 02-22-2012 - 12:30am
So glad I stopped by this afternoon Suzan. I am VERY happy you saw your internist. Hopefully you will soon be on the way to feeling well again. It has been such a long time ... Woohoo on having Coffee too. Ddil isn't silly. Don't think anyone in their right mind would stick their nose out the door at that temperature! A nap must have been perfect!
iVillage Member
Registered: 03-20-2001
Wed, 02-22-2012 - 4:18am
I hope that's what it is. although I didn't take the simvastatin last night my legs are even worse today... we'll see. That would be an easy fix if it was due to that. I've been on them since 3 years .... Bunny, did they change your dh's med to something else then?
Nope he did not give me any cough med,,, just taking the one I have, it's OK. Last night I did not cough. I did start the antibiotic though.
iVillage Member
Registered: 03-20-2001
Wed, 02-22-2012 - 4:20am
Would the med you take have that effect on the elbow and shoulder? Is it from that?
iVillage Member
Registered: 03-20-2001
Wed, 02-22-2012 - 4:26am
hmmm that's interesting. I started out on one type (can't remember the name of it anymore) but that didn't go well (don't remember why ) and then he switched me to simvastatin (which was good as my dh is also on it and we can just each take 1/2 pill ). It also caused no problems until now that I had this flu or cold or whatever the heck it is. We'll see , hoping it helps , but today just call me and my legs "cooked spaghetti". that's what they feel like . I'm surprised I don't feel better today as I did not take it last night. Funny thing is that my internist had me off the statins for 3 months (for something else) and I had just gone back on it again end of January as I got the cold. Anyway, thanks for the info.
iVillage Member
Registered: 03-20-2001
Wed, 02-22-2012 - 4:28am

Oh Hilary, I'm just like a pot of cooked spaghetti, so wobbly. Scary. Anyway HOW ARE YOU????????

diva is here today too the dear little thing. Getting bored , glad I can let her roam around my garden and chase squirrels often....

Dh mentioned last night that he doesn't think we'll be going on Monday... he doesn't want to take me there feeling like this... I wouldn't mind cancelling the trip but feel really bad about the tickets not being used,, it's not like money grows on trees. At least none on my trees (darn)

Pages